MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX35015UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use a 3.5 x 15mm resolute onyx coronary drug eluting stent to treat a severely tortuous, mildly calcified lesion with 70% stenosis in the proximal right coronary artery (rca). the patient had an abnormality in anatomy, a shepherd's crook.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously deployed stent. resistance was encountered when advancing the device. excessive force was used during delivery.First, a 3.50 x 30mm resolute onyx was successfully deployed distal to the lesion.It was reported that when attempting to advance the 3.5 x 15mm resolute onyx, difficulty was encountered placing the stent in the correct spot to overlap the stent.The device was advanced back and forth and it was noticed that the stent had dislodged from the balloon catheter.A 2.0 mm balloon was advanced into the stent to open it and a 3.5mm non compliant balloon was then used to completely deploy the stent where it had dislodged.No further patient injury was reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: procedural images were returned for evaluation.The procedural images confirm the complex vessel morphology oft he rca.The 30mm stent was deployed in the proximal to mid rca.Diffuse calcification can be seen throughout the rca.The mechanism of stent dislodgement cannot be seen from the images but the dislodgment of the stent can be seen as the inner shaft distal marker band can be seen positioned immediately proximal to the proximal end of the undeployed stent and the proximal marker band can be seen inside the guide catheter.This confirms that a dislodgment occurred.The dislodged stent is subsequently deployed in the proximal rca but it is not overlapping with the previously deployed stent.Further pci is completed and another short stent is deployed to bridge the gap between the mid and proximal stents.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13994601
Report Number9612164-2022-01304
Device Sequence Number12044965
Product Code NIQ
UDI-Device Identifier00643169557079
UDI-Public00643169557079
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Model NumberRONYX35015UX
Device Catalogue NumberRONYX35015UX
Device Lot Number0010902825
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date06/13/2022
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale